Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Albany, NY

July 6, 2007Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2007, 12:25 PM EDT for Herkimer County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 12:25 PM EDT (16:25 UTC)
Expired
Jul 6, 2007, 1:30 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 061625
SVRALY
NYC043-061730-
/O.NEW.KALY.SV.W.0089.070706T1625Z-070706T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1225 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 130 PM EDT

* AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTH OF NORTHWOOD...OR ABOUT 12 MILES NORTH OF HINCKLEY...
  AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF NORTHWOOD BY 1230 PM EDT...
  7 MILES NORTHEAST OF OHIO BY 1240 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4360 7512 4334 7510 4319 7473 4335 7486
      4353 7480

$$

BGM
3 follow-up statements
000 
WWUS51 KALY 061650
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1251 PM EDT FRI JUL 6 2007

NYC043-061730-
/O.CON.KALY.SV.W.0089.000000T0000Z-070706T1730Z/
HERKIMER NY-
1251 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL HERKIMER COUNTY...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF NORTH WILMURT...OR ABOUT 15 MILES
SOUTHWEST OF OLD FORGE...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH WILMURT...ATWELL AND WHEELERTOWN BY 100 PM EDT...
  8 MILES NORTHEAST OF NORTHWOOD BY 105 PM EDT...
  8 MILES SOUTHWEST OF HERKIMER LANDING BY 110 PM EDT...
  NOBLEBORO...WILMURT...WILMURT CORNERS AND 7 MILES NORTHEAST OF OHIO
  BY 115 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4360 7512 4334 7510 4319 7473 4335 7486
      4353 7480

$$

BGM
000 
WWUS51 KALY 061715
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT FRI JUL 6 2007

NYC043-061730-
/O.CON.KALY.SV.W.0089.000000T0000Z-070706T1730Z/
HERKIMER NY-
115 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN HERKIMER COUNTY...

AT 113 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR CURTIS...OR ABOUT 11 MILES NORTH OF
LITTLE FALLS...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAPER MILL CORNERS BY 120 PM EDT...
  CURTIS...IVES HOLLOW AND BURRELL CORNERS BY 125 PM EDT...
  WOOD CORNERS...FAIRVIEW CORNERS...SALISBURY CENTER AND SHEDD
  CORNERS BY 130 PM EDT...

LAT...LON 4347 7512 4321 7510 4306 7473 4323 7471
      4340 7480

$$

BGM
000 
WWUS51 KALY 061731
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT FRI JUL 6 2007

NYC043-061740-
/O.EXP.KALY.SV.W.0089.000000T0000Z-070706T1730Z/
HERKIMER NY-
130 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERKIMER COUNTY
EXPIRES AT 130 PM EDT...

WHILE ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED...SEVERE 
WEATHER IS NOT EXPECTED AT THIS TIME.  STAY TUNED TO NOAA WEATHER 
RADIO ALL HAZARDS FOR FURTHER WEATHER INFORMATION FROM YOUR NATIONAL 
WEATHER SERVICE.

LAT...LON 4347 7512 4321 7510 4306 7473 4323 7471
      4340 7480

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 6, 10:00 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 AM EDT FRI JUL 6 2007

.SYNOPSIS...ANOTHER WEAK COLD FRONT WILL MOVE ACROSS EASTERN NEW
YORK AND WESTERN NEW ENGLAND THROUGH MID DAY...WITH ASSOCIATED
SHOWERS AND THUNDERSTORMS.  CONDITIONS BEGIN TO DRY OUT AS A RIDGE
OF HIGH PRESSURE WILL MIGRATE ITS WAY EAST INTO PENNSYLVANIA BY
SATURDAY...INITIALLY BRING A COOLER NORTHWEST FLOW SUPPRESSING
TEMPERATURES SOMEWHAT. AS THE HIGH PROGRESSES OFF THE ATLANTIC COAST
WE CAN EXPECT A WARMER RETURN FLOW FROM THE SOUTHWEST WITH STRONG
WARM AIR ADVECTION ENTERING OUR AREA ACTING LIKE A WARM FRONT TO
WARM TEMPERATURES FOR SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM FRIDAY/...
MAIN UPDATE TO THIS MORNINGS FORECAST IS TO INCREASE POPS AND OUR
CHANCES FOR SEVERE WEATHER.  12Z SOUNDINGS FROM BUF AND ALY ALREADY
SHOW FAVORABLE MID LEVEL LAPSE RATES WITH MSAS/LAPS SURFACE BASED
PARCELS ALREADY SHOWING LI/S NEAR -6C (MAINLY ACROSS WESTERN NY) AND
SBCAPES BETWEEN 1000-1500 J/KG WITH SURFACE COLD FRONT PROGRESSING
EAST ACROSS BUF AREA.  H2O VAPOR IMAGERY THIS MORNING REVEALS A
RATHER COMPACT WAVE OVER WESTERN LAKE ONTARIO WITH VORT LOBE
EXTENDING INTO WESTERN NEW YORK.  SOME CONVECTION ALREADY DEVELOPING
ACROSS THE LAKE AND THE ADIRONDACKS.  LOCAL MAGLENTA EQUATIONS POINT
TOWARD MAJOR SEVERE FORECAST WITH THE MAIN THREAT FROM HAIL WHICH
WILL COINCIDE WITH THE WET BULB ZERO HEIGHTS JUST BELOW 10K FEET.
EXPERIMENTAL SPC 4KM WRF WPS AND IJK MODEL REFLECTIVITY IMAGERY
OUTPUT POINTS TOWARD A RATHER ORGANIZED EVENT FOR THE CWA FOR LATE
THIS MORNING AND INTO THE MID AFTERNOON HOURS HENCE THE INCREASED
POPS.  WILL CONTINUE TO COLLABORATE WITH SPC AND WILL LIKELY DO
ANOTHER 18Z SOUNDING.

&&

.SHORT TERM /8 PM FRIDAY TO THROUGH SUNDAY/...
FRI NIGHT...THE FCST AREA WILL BE ON THE CYCLONIC SHEAR OF THE UPPER
LEVEL JET STREAM BRIEFLY.  SFC HIGH PRESSURE NUDGES IN FROM THE
MIDWEST OVERNIGHT WITH SUBSIDENCE AND VERY WEAK COLD AIR ADVECTION.
LIGHT AND VARIABLE WINDS WITH CLEARING SKIES MAY YIELD SOME
RADIATIONAL COOLING WITH THE STABLE BOUNDARY LAYER.  DEWPOINTS FALL
BACK INTO THE 50S IN THE WAKE OF THE FRONT.  WE LEANED CLOSE THE
GFSMOS VALLEYS FOR LOWS.

SATURDAY AND SATURDAY NIGHT....EXPECT A WEAK RIDGE TO BUILD IN FROM
THE WEST ON EARLY SATURDAY AND AS A RESULT OUR JET TO MIGRATE NORTH
CREATING A MORE ZONAL PATTERN.   A COOLER NORTHWEST FLOW DUE TO THE
INCOMING HIGH PRESSURE SYSTEM WILL COOL THE MID LEVELS TO AROUND
11-13C AND MIX OUT TO GIVE US A HIGH IN THE UPPER 70S. AS CONDITIONS
BECOME DRIER WITH DEWPOINTS ONLY IN THE LOWER TO MID 50S DUE TO
DRIER CONDITIONS UPSTREAM OF THE FRONT THAT PASSED FRIDAY...AND NO
REAL INDICATION OF A LIFTING MECHANISM EXCEPT FOR POSSIBLE
DIVERGENCE ALOFT ASSOCIATED WITH A JET STREAK THE CHANCES OF
PRECIPITATION LOOK MINIMAL EXCEPT IN THE NORTHERN PORTION OF OUR FA
WERE A WEAK DISTURBANCE MAY SPARK SOME SHOWERS IN THE ADIRONDACKS.
SATURDAY NIGHT LOOKS TO BE PARTLY CLOUDY WITH A CONTINUED CHANCE OF
SHOWERS TO THE NORTH. WINDS SHIFT FROM NORTH WEST TO MORE WEST.
THERE MAYBE SOME RADIATIONAL COOLING ESPECIALLY TO OUR SOUTH DUE TO
LACK OF CLOUD COVER TO COOL DOWN TEMPERATURES TO THE UPPER 50S TO
LOWER 60S.

SUNDAY...500 MB RIDGE OVER THE CNTRL MS RIVER VALLEY BUILDS E/NE
WITH 850 MB TEMPS SURGING TO +18-+20C OVER THE REGION. A LOW LEVEL
SOUTHWEST FLOW OF 20-30 KTS WILL PROVIDE SOME DOWNSLOPING OFF THE
CATSKILLS AND HELDERBERGS.  TEMPS SHOULD GET INTO THE LOWER 90S IN
THE HUDSON RIVER VALLEY.  MOST OF THE GUIDANCE KEEPS THE THREAT OF
ISOLD SHRAS/TSRAS OVER NRN NY CLOSER TO THE BOUNDARY.  WE KEPT IT
HOT AND DRY HERE ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE FLOW CONTINUES TO BE VERY ZONAL OVER THE REGION SUNDAY NIGHT
INTO THE EARLY PORTION OF THE WEEK.  THE DETERMINISTIC MODELS AND
ENSEMBLES CONTINUE TO SHOW A NUMBER OF IMPULSES IN THE FAST FLOW
POSSIBLY IMPACTING THE NRN EXTREME OF THE FCST AREA SUN NIGHT INTO
MONDAY MORNING.  IT IS HARD TO TELL WHICH POTENTIAL MCS IS REAL.  IT
DOES LOOK LIKE MONDAY MAYBE THE DAY A COLD FRONT STARTS TO SAG
SOUTHEAST FROM THE ST LAWRENCE RIVER VALLEY WITH THE POTENTIAL FOR
STRONG THUNDERSTORMS. 850 MB TEMPS ARE STILL CLOSE TO +20C.  WE
ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE SRN ADIRONDACKS
AND LAKE GEORGE REGION SOUTHWARD TO THE CAPITAL REGION AFTER 06Z
MON. THE FRONT TAKES ITS TIME SAGGING SOUTHWARD ON TUESDAY...WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS PERSISTING...ESPECIALLY FROM THE
CAPITAL REGION SOUTH.  THE LONG RANGE TRENDS FOR WEDNESDAY INTO
THURSDAY HAVE SHIFTED A BIT WITH DRIER WEATHER POSSIBLY OVER THE
REGION DURING THIS STRETCH...ESPECIALLY ON WED MAY HIGH PRESSURE MAY
BRIEFLY BUILD IN FROM SOUTHEASTERN CANADA.  A FAST MOVING
DISTURBANCE IN THE W/NW FLOW ALOFT WILL BRING ANOTHER THREAT FOR
SHOWERS AND THUNDERSTORMS ON THU.  OVERALL...THE CURRENT GRIDS WILL
REMAIN UNTOUCHED WITH A THREAT OF A SHOWER OR THUNDERSTORMS EACH
DAY.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
MVFR-IFR CONDITIONS DUE TO FOG AND STRATUS WILL LIFT AND BURN OFF
THIS MORNING. BETWEEN A COLD FRONTAL PASSAGE AND UPPER LEVEL TROUGH
AXIS SWINGING THROUGH TODAY EXPECT WIDELY SCATTERED TO SCATTERED
CONVECTION. HAVE VICINITY SHOWERS IN TAFS WITH CB AT KPOU WHERE
CHANGES ARE BETTER FOR THUNDER. MVFR CONDITIONS WILL BE POSSIBLE
WITH CONVECTION BUT CAN NOT DETERMINE TIMING AT ANY PARTICULAR SITE.
ANY CONVECTION WILL DISSIPATE QUICKLY EARLY THIS EVENING. EXPECT
MVFR FOG TO FORM AFTER 06Z WITH IFR POSSIBLE AT KGFL UNDER MOSTLY
CLEAR SKIES WITH LIGHT WINDS.

SAT AND SUN...VFR...NO SIGNIFICANT WEATHER.
MON AND TUE...VFR/MVFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.HYDROLOGY...
OVER THE PAST TWO DAYS THE AREA HAS RECEIVED NEEDED RAINFALL. THE
SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY INTO THE SOUTHERN
BERKSHIRES AND LITCHFIELD HILLS RECEIVED THE MOST RAINFALL GENERALLY
1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES. WIDELY
SCATTERED TO SCATTERED CONVECTION IS EXPECTED TODAY WITH DRY WEATHER
OVER THE WEEKEND.  NEXT WEEK WILL BE UNSETTLED WITH SYSTEMS MOVING
THROUGH A FAST FLOW. NO FLOODING PROBLEMS ANTICIPATED OVER THE NEXT
SEVERAL DAYS.  RIVER LEVELS GENERALLY BELOW NORMAL LEVELS FOR EARLY
JULY.

&&

.FIRE WEATHER...
WIDELY SCATTERED TO SCATTERED CONVECTION TODAY AS A COLD FRONT AND
UPPER LEVEL DISTURBANCE MOVE ACROSS THE REGION.  RELATIVE HUMIDITY
LEVELS NEAR 100 PERCENT THIS MORNING WILL DROP TO MINIMUMS OF 50 TO
55 PERCENT IN THE VALLEYS THIS AFTERNOON AND ONLY TO 65 TO 75
PERCENT ACROSS THE HIGHER TERRAIN. TONIGHT RELATIVE HUMIDITY LEVELS
WILL AGAIN RISE TO NEAR 100 PERCENT WITH MINIMUMS SATURDAY AFTERNOON
GENERALLY 45 TO 55 PERCENT...WITH LOWER VALUES IN THE MID HUDSON
VALLEY IN THE UPPER 30S AND HIGHER VALUES IN THE 60S ACROSS THE
HIGHER TERRAIN OF THE WESTERN ADIRONDACKS AND SOUTHERN GREEN
MOUNTAINS. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL INCREASE
AND BECOME WESTERLY THROUGH THE MORNING AND EVENTUALLY BECOME
NORTHWESTERLY THIS AFTERNOON AT 10 TO 15 MPH WITH GUSTS TO AROUND 20
MPH. WINDS WILL DIMINISH THIS EVENING AND BECOME LIGHT AND VARIABLE
TO CALM OVERNIGHT. WINDS WILL INCREASE AND BECOME WESTERLY SATURDAY
AT 10 TO 15 MPH.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BRATTON/WASULA
NEAR TERM...BGM
SHORT TERM...WASULA/BRATTON
LONG TERM...WASULA
AVIATION...IAA
HYDROLOGY...IAA
FIRE WEATHER...IAA

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 6, 9:43 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
943 AM EDT FRI JUL 6 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
943 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS
MORNING...INTO THIS AFTERNOON. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL...MAINLY UP TO PENNY SIZE IN
DIAMETER. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 6, 11:13 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1113 AM EDT FRI JUL 6 2007

NYZ083-061545-
SOUTHEAST WARREN NY-
1113 AM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST GLENS FALLS BY 1130 AM EDT
GLENS FALLS BY 1135 AM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Jul 6, 11:17 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1117 AM EDT FRI JUL 6 2007

NYZ041-061600-
NORTHERN SARATOGA NY-
1117 AM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM IN SARATOGA COUNTY...

AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DAY
CENTER...OR ABOUT 17 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING
SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 1135 AM EDT
7 MILES NORTHEAST OF ROCK CITY FALLS BY 1155 AM EDT
SARATOGA SPRINGS AND 7 MILES NORTH OF MILTON BY NOON EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jul 6, 11:47 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     HAIL             CLEVERDALE              43.48N 73.64W
07/06/2007  M0.88 INCH       WARREN             NY   NWS EMPLOYEE

            NICKEL-SIZED HAIL.

&&

FRUGIS
Special weather statement, Jul 6, 11:49 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1149 AM EDT FRI JUL 6 2007

NYZ047-061615-
SCHOHARIE NY-
1149 AM EDT FRI JUL 6 2007

...AN ISOLATED STRONG THUNDERSTORM IN NORTH CENTRAL SCHOHARIE
COUNTY...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR COBLESKILL...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF CENTRAL BRIDGE BY 1205 PM EDT
SCHOHARIE BY 1210 PM EDT
MIDDLEBURGH AND BREAKABEEN BY 1215 PM EDT

KL
Special weather statement, Jul 6, 12:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1212 PM EDT FRI JUL 6 2007

NYZ032-038-061700-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1212 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHWEST HERKIMER COUNTY...

AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED 6 MILES NORTH OF NORTHWOOD...OR ABOUT 8 MILES NORTH
OF HINCKLEY...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHWOOD BY 1220 PM EDT
OHIO BY 1230 PM EDT

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:27 AM EDTSevere Thunderstorm WarningALYWarren34 min
Jul 6, 11:38 AM EDTSevere Thunderstorm WarningALYSaratoga51 min
Jul 6, 11:45 AM EDTSevere Thunderstorm WarningALYWashington60 min
Jul 6, 12:47 PM EDTSevere Thunderstorm WarningALYWashington46 min
Jul 6, 1:42 PM EDTSevere Thunderstorm WarningALYSaratoga48 min
Jul 6, 1:46 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer44 min
Jul 6, 1:46 PM EDTSevere Thunderstorm WarningALYColumbia59 min
Jul 6, 2:10 PM EDTSevere Thunderstorm WarningALYDutchess65 min
Jul 6, 2:32 PM EDTSevere Thunderstorm WarningALYRensselaer58 min
Jul 6, 3:38 PM EDTSevere Thunderstorm WarningALYUlster42 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningALYColumbia38 min
Jul 6, 3:53 PM EDTSevere Thunderstorm WarningALYDutchess32 min
Jul 6, 4:36 PM EDTSevere Thunderstorm WarningALYDutchess24 min
Jul 6, 5:03 PM EDTSevere Thunderstorm WarningALYHamilton32 min
Jul 6, 6:06 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery39 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.